i am a little bit afraid. but i took leponex which is heavy also.
I take .5mg a day. Take something for akathisia with it, or you might get that. Other then that it’s fine. Higher doses I feel zombied out.
ok,thanks samp. i have akinetone for the akathisia. in the limit, i stopped eating with leponex
Haldol caused an extreme pain in the left hemisphere of my brain. I have a cramp there and it felt like a hammer was bending my brain to move a different direction, yet my brain refused to move. I had to discontinue it after 3-4 weeks as it simply stacked pain & suffering onto my disorder.
I take 10mg a day and other than my new found affinity for staring at walls, it works great.
ETA: I will add that I had to titrate up slowly because it caused my RLS to worsen pretty considerably at first.
I used to crawl on the floor when I was on Haldol. I was in agony for some reason. Can’t remember why.
It might be dangerous if you got a large overdose of it. You would have to take a lot, though. At one point when I was in the hospital they had me on 40 mg a day of it. That was the most miserable I had been in my life, but I don’t think I was in danger.
From http://www.rxlist.com/haldol-side-effects-drug-center.htm and quite accurate in my experience observing those who have to take it:
Call your doctor at once if you have a serious side effect such as:
dizziness, fainting, fast or pounding heartbeat;
restless muscle movements in your eyes, tongue, jaw, or neck;
tremor (uncontrolled shaking);
pale skin, easy bruising or bleeding, flu symptoms;
very stiff (rigid) muscles, high fever, sweating, confusion, fast or uneven heartbeats, tremors, feeling like you might pass out;
stabbing chest pain, feeling short of breath, cough with yellow or green mucus;
sudden mood changes, agitation, hallucinations, unusual thoughts or behavior; or
jaundice (yellowing of your skin or eyes).
Less serious side effects may include:
headache, dizziness, spinning sensation, drowsiness;
sleep problems (insomnia);
feeling restless or anxious;
mild skin rash or itching;
breast enlargement, irregular menstrual periods, loss of interest in sex; or
dry mouth, blurred vision, urinating less than usual.
That said, Haldol is powerful stuff with a very high potential to knock down most of the more troubling sz symptoms. It is still THE go-to for the pt in extremis.
my mom is afraid for me because of all the meds ive tried. ive tried some about 10 aps… i hope haldol helps me,i am quite panicked and anxious and paranoid. i cry right now,after the firts pill which is some kind of relieve because ive coulnd cry before anymore…pray for me that ill feel normal and not just maintained by some pills.
can haldol alter my mind and personality to a point to be just not normal also? i am asking myself this right now. take care
anybody who have an opinion? will i become a zombie?
You are worrying too much I think
Nothing bad is going to happen once you get settled
Have u got follow up appointment with pdoc
ok shellys,that s a little bit my illness-to listen a lot to my body and analyse myself. i should call my doc after 3,4 days on haldol.
Hang in there
Good things come to those who wait
haldol is the best to avoid sideeffects but supposedly the weakest to combat mental illness efficiently.
ive never heard this. ok… but ive tried every new atypical ap on the market without succes
yeah when i was in hospital i was given shot after shot of haldol against my will but that stuff didnt help me at all. but it kept away the sideeffects such as weight gain and so on from me.
ok,thank you. i dont know,i suppose my doc doesnt know what to do with me anymore. ive never tried haldol before,its new to me
All meds are fundamentally safe if you follow your pdoc’s instructions.
I took Haldol once when I was at the psych ward. It’s supposed to be one of the fastest acting when it comes to calming anxieties. It didn’t do much for my auditory hallucinations right away and made me feel very sluggish…legs made out of bricks.
I was on stelazine for ten years and was able to work. Stelazine has anti anxiety effect. I did quite well except mood problems